MAUDE Adverse Event Report: CONMED CORPORATION WANG CYTOLOGY NEEDLE; WANG NEEDLE

CONMED CORPORATION WANG CYTOLOGY NEEDLE; WANG NEEDLE
Catalog Number SW-221
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As of this filing, the device has not been received.Once received, the evaluation will be completed and a supplemental and final report will be filed.Device to be returned.
 
Event or Problem Description
The user facility reported that the sw-221 wang cytology needle was received with the pouch not sealed.To date no further information has been received.
 
Additional Manufacturer Narrative
One open sw-221 wang cytology needle was returned to conmed quality assurance laboratory for evaluation.The device was examined and a visual inspection noted the pouch has what appears to be good seal transfer across the open area of the pouch.The device was forwarded to packaging engineering for an expert evaluation.The results were as follows.It is obvious to confirm the pouch is open thus affecting the integrity of the package.It is also obvious to say that the manufacturing and vendor (2 side) seals were affected.Both, vendor and manufacturing seals meet conmed's visual requirements and there is no indication of a sealing defect or problem at all.The seals look uniform with good adhesive transfer across the entire sealing surface for the pouch.The product inside this pouch is extremely light and does not have any weight that can cause the pouch to open the way it did during normal transit conditions.Also there are no seal creeps at all, which is an indication that the product may have penetrated through the seals thus causing the pouch to open.The device was manufactured 15-sep-2015.A review of the device history record for this lot found no related discrepancies during the manufacturing process and no non-conformances regarding the product's identity, quality, safety, effectiveness or performance that could have caused or contributed to this reported incident.Of the lot containing 10 units, there were no other similar complaints received.A 2-year review of product history for this device family revealed a total of 1 complaint for "defective seal." during this same 2-year time frame, over (b)(4) units were sold worldwide, making the occurrence rate for this failure mode (b)(4).To date, there have been no patient long term effects reported regarding any reported incidents.(b)(4) guidelines state: - sterile items that are not opened, dispensed and transferred by methods that maintain sterility and integrity may contaminate the sterile field.- perioperative team members should inspect sterile items for proper processing, packaging, and package integrity immediately before presentation to the sterile field.- inspecting items before presentation to the sterile field helps verify that conditions required for sterility have been met and helps prevent microbial contamination that might occur if the integrity of the container has been breached and the item is placed on the sterile field.Correction to d4: the expiration date from 09/15/2020 to 09/13/2020 at stated on the device label.

Brand Name
WANG CYTOLOGY NEEDLE
Common Device Name
WANG NEEDLE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6033448
Report Number1320894-2016-00128
Device Sequence Number19042237
Product Code EOQ
UDI-Device Identifier00653405052695
UDI-Public(01)00653405052695(17)200913(30)1(10)201509151
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K914181
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/23/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/13/2020
Device Catalogue NumberSW-221
Device Lot Number201509151
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/17/2016
Supplement Report FDA Received Date11/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;